My husband was taking Simvastatin for 2 years and stopped about 3 months ago and has had severe knee swelling which they got under control with steroids and he is now left with severe leg pain that won't go away. He can barely walk. He has been to the Dr. and had all kinds of tests run. They all come out negative even on his muscle enzymes. What can he do to relieve the pain. He has taken Advil and Tylenol. Does CoQ10 help? He's 58. What dosage? Now they found a spot on his lung. He does not smoke.
One of the side affects of semvastin is muscle pain. I can not believe that his doctor has not addressed his pain issue. I am on methadone now after 13 years of oxyconyin (which was't working any more).My problem started 20 years ago with degenerative disk disease and surgeries. BUT THAT IS ONE REASON I WILL NOT TAKE SEMVASTATIN because of the side affects. I can not take the chance on more pain. So if I were your husband I would get a second opion... most ins. co will go for that. and look up this link simvastatinsideeffects.net/cashed this is the the link for side effects. ( just in case I went to google and typed in the drug and then went down a couple till I reached side effects) check a few out . You can also ask your pharmist for any and all information on this drug. . any way no one should live in that much pain. Ask your docter if he would like to live this way (sorrybout that butI can get testy at non believing doctors sometimes. Although they do have strict rules .
I can not walk if not on drugs i have to crawl to the bathroom... so. ... sometimes people need drugs to help them thru what ever till one figures out what is going on. I do not know if this helps but I cry for any one in that much pain because it is part of my LIFE. Keep searching info and doctors. I hope someone else has some good ways to help your husband 2 . I feel you'alls pain. It affects both of you
this may not be a lot of help to either one of you I don't personally take any of the vastin drugs but I have a next door neighbor that has taken all of the new ones, newer ones and has even resorted to the older drugs, she has pain in her legs and each time she starts a new one these effects seem to prevail. she is about 58-60 years old, I did walk with her in the summers but as described she got to the point to where it was very difficult to walk, it seems that sometimes it takes a month or more she does not take any particular medicine for the pain in her legs it just seems to get better once she is off the drug, Please I am not trying to encourage you to discontinue the medications, that is what she did and they are looking to find a drug that will work without these pronounced side effects, I just wanted to share this with you, I pray that you will have success and will find a medication that can be taken without all of these added problems.
just hang in there, You have a friend in Indiana that is keeping you in my thoughts, keep fighting and I wish you only the very best! caringsonbj
I am a 64 year old male that experienced adverse reactions after taking 40 mg Simvastatin daily for 5 years. I also had the severe muscle pain upon muscle movement, muscle weakness and wasting, dark colored urine, severe fatigue and malaise, difficulty breathing and pretty severe polymialgia-like traveling pains throughout the muscles and joints. These problems all developed slowly over the years and it was NOT apparent to me that my statin treatment was causing these issues. I stopped taking Simvastatin (40 mg. day) about 1 year ago and just now my symptoms are beginning to resolve.
About 6 months ago, I have finally felt well enough to become moderately active again. The muscle pain is still there but is tolerable and seems to be lessening over time. The fatigue and maliase is much improved. It comes and goes from day to day. I am just beginning to think that there might be hope for me to recover (at least partly) from this awful drug.
... PLEASE GO SEE THIS WEBSITE...
This is a webiste written by a former NASA astronaut doctor (Dr. Graveline) who experinced severe statin reactions himself and has studied the problem and collected info on the subject for many years. You can check out all your symptoms there and read accounts from others with statin reaction issues. He explains his recommendations for statin recovery as well. He has written several books on the subject and I have purchased and recommend them... I stress that I have no connection with is website whatsoever and am recommending it simply because it has a wealth of statin related information and help.
At a minimum I would recommend that you stop statin therapy immediately and see your doc specifically about statin reaction problems. (My doc would not believe that statins cause these issues (he has been brainwashed by big Pharma). You should also start taking large CO-Q-10 and L-Carnitine supplements daily as well to help with muscle repair and healing. Almost all my investigations indicate that IF you MUST take a statin drug, it should be NO MORE than 10 mg. per day unless you are taking it after heart surgery etc. Preferably not at all.. I will never take another statin pill. Ever...
Good luck with your recovery and be very careful with statin drugs. They pretty much all have the same nasty side effects. (including the natural statin, red rice yeast).
- Simvastatin Information for Consumers
- Simvastatin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Simvastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jun 2011 • 3 answers
Posted 28 May 2012 • 1 answer
Posted 24 May 2013 • 1 answer
Posted 27 Mar 2016 • 1 answer
I've been taking Lyrica for 18 mths for severe knee pain with long acting tramadol . For the last 3?
Posted 23 Oct 2016 • 3 answers